Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The ABC theorem for higher-dimensional function fields

Authors: Liang-Chung Hsia and Julie Tzu-Yueh Wang
Journal: Trans. Amer. Math. Soc. 356 (2004), 2871-2887
MSC (2000): Primary 11J97; Secondary 11J61
Published electronically: November 12, 2003
MathSciNet review: 2052600
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize the ABC theorems to the function field of a variety over an algebraically closed field of arbitrary characteristic which is non-singular in codimension one. We also obtain an upper bound for the minimal order sequence of Wronskians over such function fields of positive characteristic.

References [Enhancements On Off] (What's this?)

  • [BM] Brownawell, D and Masser, D., Vanishing sums in function fields, Math. Proc. Cambridge Philos. Soc. 100 (1986), 427-434. MR 87k:11080
  • [BPV] Barth, W., Peters, C. and Van de Ven, A., Compact complex surfaces, Springer-Verlag, 1984. MR 86c:32026
  • [Bu] Buium, A., The abc theorem for abelian varieties, International Math. Research Notices 5 (1994), 219-233. MR 95c:11074
  • [Fu] Fujimoto, H., Non-integrated defect relation for meromorphic maps of complete Kähler manifolds into ${\mathbb P}^{N}_{1}({\mathbb C})\times \dots \times {\mathbb P}^{N}_{k}({\mathbb C} )$, Japan. J. Math. 11 (1985), 233-264. MR 88m:32049
  • [GV] Garcia, A. and Voloch, J. F., Wronskians and linear independence in fields of prime characteristic, Manuscripta Math. 59 (1987), 457-469. MR 88m:12005
  • [HS] Hasse, H. and Schmidt, F. K., Noch eine Bergründung der Theorie der höheren Differentialquotienten in einem algebraischen Funktionenkörper einer Unbestimmtten, J. Reine Angew. Math. 177 (1937), 215-237.
  • [La1] Lang, S., Algebra, Addison-Wesley, 1984. MR 86j:00003
  • [La2] Lang, S., Fundamentals of Diophantine Geometry, Springer-Verlag, 1983. MR 85j:11005
  • [Ma] Mason, R. C., Diophantine equations over function fields LMS. Lecture Notes 96, Cambridge Univ. Press, 1984. MR 86b:11026
  • [Mum] Mumford, D., Algebraic geometry I. Complex Projective Varieties, Springer-Verlag, 1976. MR 56:11992
  • [No] Noguchi, J., Nevanlinna-Cartan theory and a Diophantine equation over function fields, J. Reine Angew. Math. 487 (1997), 61-83. MR 98d:11076
  • [Ok] Okugawa, K., Basic properties of differential fields of an arbitrary characteristic and the Picard-Vessiot theory, J. Math. Kyoto Univ. 2 (1963), 295-322. MR 27:5754
  • [Se] Serre, J.-P., Lectures on the Mordell-Weil theorem, Vieweg, 1989. MR 90e:11086
  • [Si] Silverman, J. H., The S-unit equation over function fields,, Proc. Camb. Philos. Soc. 95 (1984), 3-4. MR 85e:11018
  • [SS] Shapiro, H. N. and Sparer, G. H., Extension of a theorem of Mason, Comm. Pure. Appl. Math. XLVII (1994), 711-718. MR 95c:11036
  • [SV] Stöhr, K-O. and Voloch, J. F., Weierstrass points and curve over function fields, Proc. London Math. Soc. (3) 52 (1986), 1-19. MR 87b:14010
  • [SW] Stoll, W. and Wong, P.-M., Second main theorem of Nevanlinna theory for nonequidimensional meromorphic maps, Amer. J. of Math. 116 (1994), 1031-1071. MR 95g:32042
  • [Voj] Vojta, P., Diophantine approximation and value distribution theory, Lecture Notes in Math., vol. 1239, Springer, 1987. MR 91k:11049
  • [Vol] Voloch, J. F., Diagonal equations over function fields, Bol. Soc. Brazil Math. 16 (1985), 29-39. MR 87g:11157
  • [Wa1] Wang, J., T.-Y., The truncated second main theorem of function fields, J. of Number Theory 58 (1996), 139-157. MR 97c:11074
  • [Wa2] Wang, J., T.-Y., A note on Wronskians and the ABC theorem, Manuscripta Math. 98 (1999), 255-264. MR 2000d:11086
  • [Wa3] Wang, J., T.-Y., ABC estimate, integral points, and geometry of $P^{n}$ minus hyperplanes, Mathematical Research Letters 6 (1999), 357-370. MR 2000j:11114
  • [Ye] Ye, Z., On Nevanlinna's second main theorem in projective spaces, Invent. Math 122 (1995), 475-507. MR 96j:32030

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11J97, 11J61

Retrieve articles in all journals with MSC (2000): 11J97, 11J61

Additional Information

Liang-Chung Hsia
Affiliation: Department of Mathematics, National Central University, Taiwan

Julie Tzu-Yueh Wang
Affiliation: Institute of Mathematics, Academia Sinica, Nankang 115, Taipei, Taiwan

Keywords: ABC theorem, function fields, Diophantine approximation
Received by editor(s): April 15, 2003
Published electronically: November 12, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society